Alert archive / Missouri / Flash Flood Warnings in 2000
Flash Flood Warning 24, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 23, 2000, 7:12 AM CDT for Maries County, Miller County, Pulaski County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2000, 7:12 AM CDT (12:12 UTC)
- Expired
- Jun 23, 2000, 11:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Maries County, MO, Miller County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 135 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1270 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 231214 FFWSGF MOC125-131-169-231615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 712 AM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PULASKI COUNTY IN CENTRAL MISSOURI SOUTHEASTERN MILLER COUNTY IN CENTRAL MISSOURI SOUTHWESTERN MARIES COUNTY IN CENTRAL MISSOURI * UNTIL 1115 AM CDT * AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER EXTREME SOUTHWEST MARIES COUNTY...MOVING NORTHEAST AT 20 MPH. DOPPLER RADAR ESTIMATED AROUND 2 INCHES OF RAIN HAD FALLEN SINCE 6 AM OVER EXTREME SOUTHEAST MILLER AND EXTREME SOUTHWEST MARIES COUNTY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE RURAL AREAS BETWEEN CROCKER...DIXON AND IBERIA. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS( A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. LAT...LON 3793 9232 3792 9207 3809 9192 3812 9238 FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 10:18 PM CDT, 8 hours 54 minutes earlier.
Area forecast discussion, Jun 22, 10:18 PM CDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1018 PM CDT THU JUN 22 2000 UPDATED ZONES TO RAISE OVERNIGHT LOWS ACROSS CWA DUE TO BLOWOFF CLOUDS OVER KANSAS/OKLAHOMA. RADAR SHOWS FEW SHRA OVER N CENTRAL OK INTO S CENTRAL KS ATTM MOVING NORTH. THE TREND SHOWS AREA DECREASING IN COVERAGE/SIZE. WILL NOT MENTION ANY POPS. CONVECTION OVER NE CONCERNS ME SOMEWHAT. 350-500 THICKNESS PATTERN WOULD BRING IT INTO CWA PROBABLY AROUND SUNRISE IF IT HOLDS TOGETHER BUT 850 WINDS OVER MO ARE GENERALLY W AND AROUND 15 KTS (AT 06Z)...NOT TO FAVORABLE TO FEED THE MCC. OTHERWISE SIMPLIFIED ZONES INTO THREE SETS SINCE OVERALL WEATHER PARAMETERS ARE ABOUT THE SAME. .SGF...NONE. SHUMWAY
In the hours before
Special weather statement, Jun 23, 6:00 AM CDT, 1 hour 12 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT FRI JUN 23 2000 ...A FEW STRONG STORMS POSSIBLE BUT NO SEVERE WEATHER IS EXPECTED... WIDELY SCATTERED THUNDERSTORMS WILL PUSH ACROSS CENTRAL MISSOURI... INCLUDING THE LAKE OF THE OZARKS REGION...THIS MORNING. THUNDERSTORMS OVER EASTERN KANSAS MAY ALSO PUSH INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATER THIS MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS AFTERNOON AND INTO TONIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION IS NOT ANTICIPATED. .OUTLOOK FOR THE PERIOD SATURDAY THROUGH MONDAY... THE THREAT OF THUNDERSTORMS WILL CONTINUE SATURDAY...AND INCREASE SATURDAY NIGHT AND SUNDAY AS A STORM SYSTEM APPROACHES THE AREA. LOCALLY HEAVY RAINFALL WILL AGAIN BE THE POSSIBLE. DUE TO RECENT HEAVY RAINFALL AND THE POSSIBILITY OF LOCALLY HEAVY RAINFALL THIS WEEKEND...THOSE CAMPING NEAR...OR WHOSE HOMES ARE NEXT TO STREAMS AND RIVERS...SHOULD STAY INFORMED TO THE LATEST FORECASTS. FOSTER
Nearby
Flash Flood Warnings in Missouri, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.